Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Taking yasmine for hormone balance and birth control. Have anxiety and in depression and overweight. Taking Lexapro. Suggest a remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
I am 45 yo female in pretty good physical health (taking crestor for hereditary cholesterol; taking XXXXXXX for hormone balance and birth control; taking synthroid for hypothyroidism -- and wellbutrin xl which is the reason for my inquiry).
I have anxiety and through a counselor it has been identified; and I have slight depression b/c I cry easily and unprovoked. I now weight close to 140 but about 8mos ago, I weight 120ish. I have gained a tremendous amt of lbs by taking (starting with 10mg Lexapro took for 3 mos and helped the anxiety but weight and sexual side effects horrible; was switched to 40mg of Viibryd to combat side effects -- used 2 mos and no difference; was switched to pristique -- it and Viibryd cost me $75/Rx and no change in any side effects; finally on 100mg Wellbutrin XL. Weight is now steady but still overweight (I'm 5'4"). Seems that it disables the "fullness" trigger in the brain. I'm not eating all day but I overeat when I do eat. It has also helped with the sexual dysfunction but it has made me somewhat hostile and does not help with the anxiety and panic attacks, and it seems to not help much with the depression, still crying at the drop of a hat; and now I don't sleep well. I was hoping to that my internist would Rx a Lexapro add on but she doesn't think I need to 2 meds. I feel like she either can't understand or doesn't believe me. My life is terribly stressful -- I'm a lawyer; have 2 girls in activities; my husband works long hours and travels some. This is a recent job change for him. My thinking about all that I have to do has given me panic attacks. I know that I need something but I can't have antidepressant that makes me depressed when I look at my weight gain. I no longer have time for "me" and need some kind of medication that will help alleviate the panic attacks and help me over the hump so I can figure out a balance. I have been to a counselor who identified the root and cause of the anxiety. There just doesn't seem to be fix for it, other than these meds -- which I do not plan to be on my whole life. Do you have any suggestions?
Posted Mon, 11 Nov 2013 in Bipolar Disorder
Answered by Dr. Haseena Hamdani 2 hours later
Brief Answer:

May be your root cause of depression is uncontrolled hypothyroidism, prolong use of Crestor, and perimenopausal age. Get reassessed by your Gynecologist for use of XXXXXXX

Detailed Answer:

Welcome to Health Care Magic,

I would be very happy to resolve your problem. I hope that your doctor is regularly monitoring your Thyroid function test, and Lipogram Renal Function test, and Liver function tests. Crestor, and uncontrolled hypothyroidism could be contributing to your depression and weight gain.

You should also ask your doctor to review the real need for XXXXXXX at this age as a contraceptives. What exactly is hormonal imbalane to you? It is true that all antidepressant has their own side effects and we have to closely monitor its side effects and do logically necessary changes in dosage or type of antidepressant.

I have tried to answer your question but You may ask any further explanation.
keep patience and I am sure you will enjoy your health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor